MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE CARDIAC LEAD

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE CARDIAC LEAD
Model Number 0285
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this dual coil defibrillation lead exhibited a gradual increase in shock impedance measurements over the past year reaching out of range.Technical services discussed this gradual increase in measurements is consistent with a physiological change such as calcification on the lead and suggested increasing the alert threshold to 150 ohms.This lead remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Investigation of the available information/data determined that the observed gradual rise in lvsi measurements was likely associated with calcification, as there was no conclusive evidence of compromised physical or electrical integrity of the lead.This condition may develop over time and can be reflected in a gradual and sustained increase in shock impedance measurements.Boston scientific issued a field safety notice to physicians in july 2025 regarding the potential for reliance defibrillation leads with expanded polytetrafluoroethylene (eptfe) coating to exhibit a pattern of gradually increasing lvsi measurements due to calcification, which may result in elevated high voltage shock impedance (hvsi) measurements and reduced shock efficacy.
 
Event or Problem Description

Brand Name
ENDOTAK RELIANCE G
Common Device Name
IMPLANTABLE CARDIAC LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22739052
Report Number2124215-2025-55074
Device Sequence Number15253516
Product Code NVY
UDI-Device Identifier00802526431401
UDI-Public00802526431401
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/19/2013
Device Model Number0285
Device Catalogue Number0285
Device Lot Number102228
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer11/15/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale